2015, 2015(special): 965-973. doi: 10.3934/proc.2015.0965

Exact lumping of feller semigroups: A $C^{\star}$-algebras approach

1. 

Max-Planck-Institut for Mathematics in the Sciences, Inselstrasse 22, Leipzig, D-04103, Germany

Received  September 2014 Revised  December 2014 Published  November 2015

In this note we analyze a particular exact lumping of Feller semigroups in the context of $C^{\star}$-algebras, in order to pass from a space of functions defined on a locally compact Hausdorff space ${X}$ to a space of functions defined on a closed subspace ${\mathscr{C}}\subset X$. We want our reduction to preserve the essential properties of the Feller semigroup.
Citation: Lavinia Roncoroni. Exact lumping of feller semigroups: A $C^{\star}$-algebras approach. Conference Publications, 2015, 2015 (special) : 965-973. doi: 10.3934/proc.2015.0965
References:
[1]

W. Arendt, A. Grabosch, G. Greiner, U. Groh, H. P. Lotz, U. Moustakas, R. Nagel, F. Neubrander and U. Schlotterbeck, One-parameter Semigroups of Positive Operators, Lecture Notes in Mathematics, 1184, Springer-Verlag, Berlin, 1986, x+460 pp.

[2]

F. Atay and L. Roncoroni, Exact Lumpability of Linear Evolution Equations, preprint, MPI-MIS, 109, 2013.

[3]

R. M. Blumenthal and R.k. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, 29, Academic Press, New York-London, 1968, x+313 pp.

[4]

H. Brezis, Analyse fonctionnelle, (French) [Functional analysis] Thorie et applications. [Theory and applications] Collection Mathmatiques Appliques pour la Matrise. [Collection of Applied Mathematics for the Master's Degree] Masson, Paris, 1983, xiv+234 pp.

[5]

N. L. Carothers, A Short Course on Banach Space Theory, London Mathematical Society Student Texts, 64, Cambridge University Press, Cambridge, 2005, xii+184 pp.

[6]

J. A. Van Casteren, Markov Processes, Feller Semigroups and Evolution Equations, Series on Concrete and Applicable Mathematics, 12, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2011, xviii+805 pp.

[7]

P. G. Coxson, Lumpability and Observability of Linear Systems, Journal of Mathematical Analysis and Applications, 99 (1984) 435-446.

[8]

K. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolutions Equations, With contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt. Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000, xxii+586 pp.

[9]

L. Gurvits and J. Ledoux, Markov property for a function of a Markov chain: A linear algebra approach, Linear algebra and its Applications 404 (2005), 85-117.

[10]

E. Kaniuth, A Course in Commutative Banach algebras, Graduate Texts in Mathematics, 246, Springer, New York, 2009. xii+353 pp.

[11]

G. Li and H. Rabitz, A general analysis of exact lumping in chemical kinetics, Chemical Engineering Science, 44 No.6 (1989), 1413-1430.

[12]

G. K. Pedersen, Analysis Now, Graduate Texts in Mathematics, 118, Springer-Verlag, New York, 1989. xiv+277 pp.

[13]

W. Rudin, Functional Analysis, McGraw-Hill Series in Higher Mathematics. McGraw-Hill Book Co., New York-Dsseldorf-Johannesburg, 1973. xiii+397 pp.

[14]

J. Toth, G. Li, H. Rabitz and A. S. Tomlin, The effect of lumping and expanding on kinetic differential equations, SIAM J. Appl. Math. 57 No.6 (1997), 1531-1556.

[15]

J. Wei and J. C. W. Kuo, A Lumping Analysis in Monomolecular Reaction Systems, Ind. Eng. Chem. Fundamen., 8 (1969), 124-133 (DOI: 10.1021/i160029a020)

[16]

Z. Rózsa and J. Tóth, Exact linear lumping in abstract spaces,, Proceedings of the 7th Colloquium on the Qualitative Theory of Differential Equations, (). 

[17]

J. H. Zwart, Geometric Theory for Infinite Dimensional Systems, Lecture Notes in Control and Information Sciences, 115. Springer-Verlag, Berlin, 1989. viii+156 pp.

show all references

References:
[1]

W. Arendt, A. Grabosch, G. Greiner, U. Groh, H. P. Lotz, U. Moustakas, R. Nagel, F. Neubrander and U. Schlotterbeck, One-parameter Semigroups of Positive Operators, Lecture Notes in Mathematics, 1184, Springer-Verlag, Berlin, 1986, x+460 pp.

[2]

F. Atay and L. Roncoroni, Exact Lumpability of Linear Evolution Equations, preprint, MPI-MIS, 109, 2013.

[3]

R. M. Blumenthal and R.k. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, 29, Academic Press, New York-London, 1968, x+313 pp.

[4]

H. Brezis, Analyse fonctionnelle, (French) [Functional analysis] Thorie et applications. [Theory and applications] Collection Mathmatiques Appliques pour la Matrise. [Collection of Applied Mathematics for the Master's Degree] Masson, Paris, 1983, xiv+234 pp.

[5]

N. L. Carothers, A Short Course on Banach Space Theory, London Mathematical Society Student Texts, 64, Cambridge University Press, Cambridge, 2005, xii+184 pp.

[6]

J. A. Van Casteren, Markov Processes, Feller Semigroups and Evolution Equations, Series on Concrete and Applicable Mathematics, 12, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2011, xviii+805 pp.

[7]

P. G. Coxson, Lumpability and Observability of Linear Systems, Journal of Mathematical Analysis and Applications, 99 (1984) 435-446.

[8]

K. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolutions Equations, With contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt. Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000, xxii+586 pp.

[9]

L. Gurvits and J. Ledoux, Markov property for a function of a Markov chain: A linear algebra approach, Linear algebra and its Applications 404 (2005), 85-117.

[10]

E. Kaniuth, A Course in Commutative Banach algebras, Graduate Texts in Mathematics, 246, Springer, New York, 2009. xii+353 pp.

[11]

G. Li and H. Rabitz, A general analysis of exact lumping in chemical kinetics, Chemical Engineering Science, 44 No.6 (1989), 1413-1430.

[12]

G. K. Pedersen, Analysis Now, Graduate Texts in Mathematics, 118, Springer-Verlag, New York, 1989. xiv+277 pp.

[13]

W. Rudin, Functional Analysis, McGraw-Hill Series in Higher Mathematics. McGraw-Hill Book Co., New York-Dsseldorf-Johannesburg, 1973. xiii+397 pp.

[14]

J. Toth, G. Li, H. Rabitz and A. S. Tomlin, The effect of lumping and expanding on kinetic differential equations, SIAM J. Appl. Math. 57 No.6 (1997), 1531-1556.

[15]

J. Wei and J. C. W. Kuo, A Lumping Analysis in Monomolecular Reaction Systems, Ind. Eng. Chem. Fundamen., 8 (1969), 124-133 (DOI: 10.1021/i160029a020)

[16]

Z. Rózsa and J. Tóth, Exact linear lumping in abstract spaces,, Proceedings of the 7th Colloquium on the Qualitative Theory of Differential Equations, (). 

[17]

J. H. Zwart, Geometric Theory for Infinite Dimensional Systems, Lecture Notes in Control and Information Sciences, 115. Springer-Verlag, Berlin, 1989. viii+156 pp.

[1]

Poongodi Rathinasamy, Murugesu Rangasamy, Nirmalkumar Rajendran. Exact controllability results for a class of abstract nonlocal Cauchy problem with impulsive conditions. Evolution Equations and Control Theory, 2017, 6 (4) : 599-613. doi: 10.3934/eect.2017030

[2]

Zhan-Dong Mei, Jigen Peng, Yang Zhang. On general fractional abstract Cauchy problem. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2753-2772. doi: 10.3934/cpaa.2013.12.2753

[3]

Hernan R. Henriquez. Generalized solutions for the abstract singular Cauchy problem. Communications on Pure and Applied Analysis, 2009, 8 (3) : 955-976. doi: 10.3934/cpaa.2009.8.955

[4]

Mohammed AL Horani, Mauro Fabrizio, Angelo Favini, Hiroki Tanabe. Fractional Cauchy problems and applications. Discrete and Continuous Dynamical Systems - S, 2020, 13 (8) : 2259-2270. doi: 10.3934/dcdss.2020187

[5]

Flank D. M. Bezerra, Alexandre N. Carvalho, Marcelo J. D. Nascimento. Fractional approximations of abstract semilinear parabolic problems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4221-4255. doi: 10.3934/dcdsb.2020095

[6]

Teemu Lukkari, Mikko Parviainen. Stability of degenerate parabolic Cauchy problems. Communications on Pure and Applied Analysis, 2015, 14 (1) : 201-216. doi: 10.3934/cpaa.2015.14.201

[7]

Benzion Shklyar. Exact null-controllability of interconnected abstract evolution equations with unbounded input operators. Discrete and Continuous Dynamical Systems, 2022, 42 (1) : 463-479. doi: 10.3934/dcds.2021124

[8]

Nobuyuki Kato. Linearized stability and asymptotic properties for abstract boundary value functional evolution problems. Conference Publications, 1998, 1998 (Special) : 371-387. doi: 10.3934/proc.1998.1998.371

[9]

C E Yarman, B Yazıcı. A new exact inversion method for exponential Radon transform using the harmonic analysis of the Euclidean motion group. Inverse Problems and Imaging, 2007, 1 (3) : 457-479. doi: 10.3934/ipi.2007.1.457

[10]

Rahmat Ali Khan, Yongjin Li, Fahd Jarad. Exact analytical solutions of fractional order telegraph equations via triple Laplace transform. Discrete and Continuous Dynamical Systems - S, 2021, 14 (7) : 2387-2397. doi: 10.3934/dcdss.2020427

[11]

Jin Liang, James H. Liu, Ti-Jun Xiao. Nonlocal Cauchy problems for nonautonomous evolution equations. Communications on Pure and Applied Analysis, 2006, 5 (3) : 529-535. doi: 10.3934/cpaa.2006.5.529

[12]

Mohammed Al Horani, Mauro Fabrizio, Angelo Favini, Hiroki Tanabe. Fractional Cauchy problems for infinite interval case. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3285-3304. doi: 10.3934/dcdss.2020240

[13]

Sara Monsurrò, Carmen Perugia. Homogenization and exact controllability for problems with imperfect interface. Networks and Heterogeneous Media, 2019, 14 (2) : 411-444. doi: 10.3934/nhm.2019017

[14]

Fioralba Cakoni, Rainer Kress. Integral equations for inverse problems in corrosion detection from partial Cauchy data. Inverse Problems and Imaging, 2007, 1 (2) : 229-245. doi: 10.3934/ipi.2007.1.229

[15]

Tatsuki Mori, Kousuke Kuto, Tohru Tsujikawa, Shoji Yotsutani. Exact multiplicity of stationary limiting problems of a cell polarization model. Discrete and Continuous Dynamical Systems, 2016, 36 (10) : 5627-5655. doi: 10.3934/dcds.2016047

[16]

Yanqing Wang, Donghui Yang, Jiongmin Yong, Zhiyong Yu. Exact controllability of linear stochastic differential equations and related problems. Mathematical Control and Related Fields, 2017, 7 (2) : 305-345. doi: 10.3934/mcrf.2017011

[17]

Cheng Ma, Xun Li, Ka-Fai Cedric Yiu, Yongjian Yang, Liansheng Zhang. On an exact penalty function method for semi-infinite programming problems. Journal of Industrial and Management Optimization, 2012, 8 (3) : 705-726. doi: 10.3934/jimo.2012.8.705

[18]

Junping Shi, Ratnasingham Shivaji. Exact multiplicity of solutions for classes of semipositone problems with concave-convex nonlinearity. Discrete and Continuous Dynamical Systems, 2001, 7 (3) : 559-571. doi: 10.3934/dcds.2001.7.559

[19]

Ahmet Sahiner, Gulden Kapusuz, Nurullah Yilmaz. A new smoothing approach to exact penalty functions for inequality constrained optimization problems. Numerical Algebra, Control and Optimization, 2016, 6 (2) : 161-173. doi: 10.3934/naco.2016006

[20]

Xiaoling Sun, Hongbo Sheng, Duan Li. An exact algorithm for 0-1 polynomial knapsack problems. Journal of Industrial and Management Optimization, 2007, 3 (2) : 223-232. doi: 10.3934/jimo.2007.3.223

 Impact Factor: 

Metrics

  • PDF downloads (66)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]